MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER
Model Number 425-2522X
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 06/2019).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an angioplasty procedure in the tibial artery via an ipsilateral approach, the balloon sleeve was allegedly unable to be removed.Therefore, a new pta balloon catheter was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the investigation was inconclusive for the reported failure mode, packaging issue.The device was returned in two sections.The sleeve and shipping mandrel were still in place in the returned device.The shipping mandrel tab / head was also lodged within the sleeve 7mm from the distal end.This suggests that user error during preparation of the device was the contributory factor in the reported event.It appears that the user attempted to remove the sleeve while the shipping mandrel was still in place.As specified in the instruction for use document for sleek pta rapid exchange (rx) dilatation catheter: "remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible." based on the available information a definitive root cause cannot be determined.Labeling review: sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: the sleek® percutaneous transluminal angioplasty (pta) peripheral catheter family comprise a range of sizes of rapid exchange catheters for peripheral angioplasty.The catheter¿s proximal tubing is 304v stainless steel and the distal coaxial tubings are nylon co-polymer blend.The lumen of the shaft is used for the purpose of inflating and deflating the balloon.A second lumen at the tip is used for advancing the guidewire.Indications: the sleek® catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.If the hypotube kinks prior to or during use the catheter should be discarded.No attempt should be made to straighten a kink in the hypotube.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Deflation and withdrawal.Simultaneously withdraw the dilatation catheter and guidewire from the guiding catheter/sheath.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon, guidewire and the guiding catheter/sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and guiding catheter/sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.
 
Event or Problem Description

Brand Name
SLEEK RX PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7687102
Report Number9616666-2018-00097
Device Sequence Number11091917
Product Code LIT
UDI-Device Identifier00801741132407
UDI-Public(01)00801741132407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2522X
Device Catalogue Number425-2522X
Device Lot Number50141341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1